i was recently prescribed isoniazid for a positive TB skin test result. however, i am a former college football player and love my protein supplements
. i take basic whey and casein protein powders. i was wondering if i am going to be able to continue to take these supplements while on isoniazid. for the first 3 days of isoniazid, i continued taking my protein supplements since i was unaware that i should not due to the l-tyrosine converting into tyramine. however, i had no side effects. i was wondering is this ok if i continue to take my protein supplement since i did not experience any side effects or should i stop? and what would be the adverse side effects i would encounter if i did take a protein supplement while on isoniazid? would it be the head aches? or the liver damage or extremely high blood pressure? thank you so much!
p.s. i do not know if this matters but i am a 23 year old male, 6'4, 245 lbs, good shape. experienced supplement "taker"
I also love my whey isolate protein powder smoothies because my liver is so bad. I'm really having a lot of muscle wasting and am having alot of nausea. I have noticed I feel much better drinking my whey protein smoothies, I didn't know about the tyrosine, but then most foods have it in it. I have severe steatohepatitis and anythingcould send me into liver failure or into end stage liver disease. I was told I could not take INH but it got to the point I was having adrenal problems and was needing steroids for alot of things, so they decidd to treat me.
Meats, especially beef, bother me so much more. and I cut soy out of my diet a year ago dueto urinaty problems and the high level of estrogens and sodium in soy.
I add full spectrum pancreatic/digestive enzymes, benefiber or whatever fiber I have, probiotic or regular plain yogurt, ground flaxseed, distilled water, diet v8 splash tropical blend (not alot), a tablespoon of sugarfree rasperry torani type syrup, and a little fresh fruit for pulp (I have trouble getting good produce whereI live). Perhaps the enzymes and fiber help me.
I also take D3, calcium gluconate, DHEA, vit C, 100% FDA vitamin E, fish oil. This smoothie helped me get through,being diabetic with a diabetic liver and liver disease.
Eggs make me quite ill now, so I guess my gall bladder is taking a bit of a hit. Grease and oily food is also a problem for me.
With my liver so bad, I should definitely have a problem. I don't know how much proteinyou use, I replace lunch with my smoothie but am not trying to bulk up.
I think protein problems show up in urine and through ammonia in the blood. You would know it. In my case, replacing a meal has ensured Iget adequate protein and vitamins and all and has helped my liver in other ways by sparing it the burden of potenitally highsodium/potassium vegetarian alternatives or less available proteins in meat, along with the fats and hormones and other stuff in meat.
People with severe liver diseas and post transplant often drink some sort of whey protein smoothie.You can carefully adjust how much you get. So in some ways its good, while the tyrosine in it coud possibly increase the unpleasant side effects of the INH, I don't know if it goes beyond unpleaantness to actually contribute tohurting the liver.
For me, in proper moderation, it is a blessing. Perhaps hold off on bulking up, and just use it as directed. Also, I avoid all herbals and get the cleanest whey protein possible. The pancreatic enzymes and fiber are a great addition if you havent tried it.